Depression/Mental Health Expert Forum
having trouble with medication
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

having trouble with medication

I am 16 years old and have been prescribed 1mg lorazepam for occasional anxiety. I don't take them often and each time has been spread out, generally they seem to work enough for me to calm down. However, after failed attempts of my pulse being low enough to donate blood, I tried taking an ativan one hour before to calm my nerves and try to keep my pulse down. This did not help me in any way. I did not feel like I usually do after taking this medication and my pulse ended up being over 150! I am wondering why this did not work and what I should do next. Contact my doctor about different medication, take double the amount, ect. Also, is it possible that it didn't work because it was a new bottle and was the brand name this time instead of generic? thank you.
Related Discussions
368886_tn?1278962315
Hi.

There should not be a difference due to the make (generic or Ativan) of Lorazepam. The efficacy should not differ.

You may have to talk with your doctor about this isolated incidence where your usual 1mg did not work. The circumstances under which you experience anxiety differ with time, and this particular situation (blood donation) may not be coming frequently. Hence, you should also avoid concluding that this current dose won't work again.

If your pulse rate is 'usually' in the higher range, it may reach 150 and beyond when you have anxiety symptoms. I would suggest you also talk with your doctor about whether you have this condition where the baseline pulse rate is high. (Sinus Tachycardia.) In fact, this condition is associated with symptoms which can mimic anxiety.

If your baseline pulse rate is not high, and this was an unusual incidence of increased pulse rate, you may consider increasing a dose a bit the next time you want to control the symptoms. In addition to (or instead of) Lorazepam, there are a number of other medicines, especially the antidepressants, which can also help you manage anxiety symptoms.

Lastly, I would also look for the cause(s) of your anxiety symptoms. If all the physical causes are ruled out, you may want to explore psychological basis through psychotherapy.

Take care.
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank